MAUDE Adverse Event Report: DEPUY IRELAND 9616671 ATTUNE PS RP INSRT SZ 6 12MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND 9616671 ATTUNE PS RP INSRT SZ 6 12MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-50-612
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address pain and loosening of the tibial component at the cement to implant interface.Cement manufacturer was unknown.It was also reported that the tibia debonded from cement upon extraction with a moreland extractor and mallet.Femur was well fixed.Insert had visible wear on the posterior aspect both medially and laterally.Patella remains in situ.The surgeon will discuss intraoperative findings with the investigator.Doi: (b)(6) 2017; dor: (b)(6) 2019, right knee.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: the received device was forwarded to commercialized product development for evaluation.Review of the received device confirms the reported event.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: medical records received ad (b)(6) 2020 were reviewed on ad (b)(6) 2020 by a clinician to identify product issues and/or patient harms.Doi: (b)(6) 2017.Patient received an attune primary knee arthroplasty to treat advanced degenerative joint disease of the right knee.The patella was resurfaced and depuy cement x 2 was utilized.The procedure was completed without complications.Product information is provided on page 4.Dor: (b)(6) 2019.Patient received a right tka revision due to pain and loosening of the tibial component at the implant to cement interface.Intraoperative notes indicate a complete debonding of the tibial component from the cement and advanced wear of the tibial insert.The femoral component was well-fixed but revised.The patella was not revised.Depuy revision components were implanted with a competitor cone and cement restrictor as well as competitor cement.The procedure was completed without complications.Revision device product information is provided on pages 14-16.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6 (no code available (3191) is used to capture the device revision or replacement).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) investigation summary
=
> the received device was forwarded to commercialized product development for evaluation.Review of the received device confirms the reported event.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Update 08-feb-2021: the investigation was re-opened upon receipt of additional information.The new information does not affect the existing investigation.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE PS RP INSRT SZ 6 12MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key8726804
Report Number1818910-2019-96608
Device Sequence Number16596231
Product Code NJL
UDI-Device Identifier10603295052616
UDI-Public10603295052616
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1516-50-612
Device Catalogue Number151650612
Device Lot Number8529192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/23/2019
02/14/2020
02/08/2021
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/01/2019
02/26/2020
02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL ANAT PAT 32MM; ATTUNE PS FEM RT SZ 6 NAR CEM; ATTUNE RP TIB BASE SZ 5 CEM; SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight65